Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1984, Volume 52, Issue 2

Testing a Subset of Coefficients in a Structural Equation<427:TASOCI>2.0.CO;2-F
p. 427-448

Kimio Morimune, Yoshihiko Tsukuda

We often see that the F test is applied to testing significance of a subset of coefficients even in a structural equation. This is obviously a doubtful method because the sum of squared errors is not distributed as x^2 in a simultaneous equation system. It is known, however, that the likelihood ratio test is asymptotically distributed as x^2 with proper degrees of freedom. We analyze the asymptotic properties of these two kinds of test statistics. We find the likelihood ratio method associated with limited information maximum likelihood estimation is reliable in practice.

Log In To View Full Content